Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 168, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jul 30, 2021, 4:34 AM PDT. It took effect at Jul 30, 2021, 2:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2021, 4:34 AM PDT (11:34 UTC)
- In effect from
- Jul 30, 2021, 2:00 PM PDT
- Expired
- Jul 31, 2021, 2:54 AM PDT
- In force
- 13 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
201 WHUS76 KSEW 301134 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 434 AM PDT Fri Jul 30 2021 PZZ131-132-301945- /O.EXP.KSEW.SC.Y.0167.000000T0000Z-210730T1200Z/ /O.NEW.KSEW.SC.Y.0168.210731T0000Z-210731T1500Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 434 AM PDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... * WHAT...West winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 8 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ153-156-301945- /O.NEW.KSEW.SC.Y.0168.210730T2100Z-210801T0000Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 434 AM PDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters From James Island To Point Grenville Out 10 Nm and Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm. * WHEN...From 2 PM this afternoon to 5 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-301945- /O.NEW.KSEW.SC.Y.0168.210731T0600Z-210731T1200Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 434 AM PDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT SATURDAY... * WHAT...West/Southwest winds 15 to 25 kt for the Northern Inland Waters. Northwest winds 15 to 25 kt for Admiralty Inlet. * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...From 11 PM this evening to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
3 follow-up statements
112 WHUS76 KSEW 301903 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 1203 PM PDT Fri Jul 30 2021 PZZ131-132-310445- /O.CON.KSEW.SC.Y.0168.210731T0000Z-210731T1500Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 1203 PM PDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT SATURDAY... * WHAT...West winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 8 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ153-156-310445- /O.CON.KSEW.SC.Y.0168.210730T2100Z-210801T0000Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 1203 PM PDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters From James Island To Point Grenville Out 10 Nm and Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm. * WHEN...From 2 PM this afternoon to 5 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-310445- /O.CON.KSEW.SC.Y.0168.210731T0600Z-210731T1200Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 1203 PM PDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT SATURDAY... * WHAT...West/Southwest winds 15 to 25 kt for the Northern Inland Waters. Northwest winds 15 to 25 kt for Admiralty Inlet. * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...From 11 PM this evening to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
475 WHUS76 KSEW 310335 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 835 PM PDT Fri Jul 30 2021 PZZ133-310445- /O.CAN.KSEW.SC.Y.0168.210731T0600Z-210731T1200Z/ Northern Inland Waters Including The San Juan Islands- 835 PM PDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ134-310900- /O.EXT.KSEW.SC.Y.0168.210731T0335Z-210731T0900Z/ Admiralty Inlet- 835 PM PDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 2 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ153-156-311145- /O.EXT.KSEW.SC.Y.0168.000000T0000Z-210801T0900Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 835 PM PDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters From James Island To Point Grenville Out 10 Nm and Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm. * WHEN...Until 2 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-311145- /O.CON.KSEW.SC.Y.0168.000000T0000Z-210731T1500Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 835 PM PDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY... * WHAT...West winds 15 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 8 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
828 WHUS76 KSEW 310954 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 254 AM PDT Sat Jul 31 2021 PZZ131-132-311800- /O.CAN.KSEW.SC.Y.0168.000000T0000Z-210731T1500Z/ /O.NEW.KSEW.SC.Y.0169.210801T0100Z-210801T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 254 AM PDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 6 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ153-156-311800- /O.CAN.KSEW.SC.Y.0168.000000T0000Z-210801T0900Z/ /O.NEW.KSEW.SC.Y.0169.210801T0100Z-210801T0900Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 254 AM PDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters From James Island To Point Grenville Out 10 Nm and Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm. * WHEN...From 6 PM this evening to 2 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-311800- /O.NEW.KSEW.SC.Y.0169.210801T0100Z-210802T0700Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 254 AM PDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PDT SUNDAY NIGHT... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...From 6 PM this evening to midnight PDT Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 30, 3:48 AM PDT, 46 minutes earlier.
Area forecast discussion, Jul 30, 3:48 AM PDT, 46 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
348 AM PDT Fri Jul 30 2021
.SYNOPSIS...Upper level ridge over the area will shift east
Monday with an upper level trough digging offshore. Very warm
temperatures today and Saturday before marine push Sunday brings
temperatures back to near normal. Low level onshore flow will
continue for the first half of next week. A front could reach the
area late in the week.
&&
.SHORT TERM /TODAY THROUGH SUNDAY/...Satellite imagery shows
stratus right along the coast spreading into the Lower Chehalis
Valley and about half way down the Strait of Juan de Fuca at
10z/3am. Temperatures were in the mid 50s to upper 60s.
Little change in the forecast this morning. Upper level ridge
remaining over the area today with light onshore flow in the
lower levels. Temperatures aloft are warm with model 850 mb temps
in the plus 20 to 24C range by late this afternoon, a little
warmer than Thursday. Highs today a couple of degrees warmer with
lower to mid 90s from Seattle south in the interior and 80s and
lower 90s to the north. Along the coast highs will be in the 70s
and lower 80s.
No change in the pattern tonight and Saturday with southerly flow
aloft as the upper level ridge remains over the area. Low level
onshore flow increasing a little in the afternoon but this weak
push of marine air will be so shallow it will only cause a drop
in temperatures along the coast. For the interior highs once
again in the 80s to mid 90s. Lows tonight in the mid 50s to mid
60s.
With little change in the forecast temperatures through Saturday
the heat advisory for portions of the area will remain in effect.
Upper level ridge remaining over the area Sunday but showing signs
of weakening. Models staying with the idea of a shortwave
embedded in the southerly flow aloft moving by to the east of the
area. Air mass will be unstable from about the foothills eastward
so have confined the chance for convection to those locations.
Ensemble members showing light rain for Seattle have decreased in
the last couple of runs. At this time this feature does not look
like it will be the one to break the Seattle dry streak.
Increasing onshore flow combined with cooler temperatures aloft
with the ridge weakening will result in about 10 degrees of
cooling for the highs Sunday. For in the interior 70s and lower
80s common with 60s along the coast. Lows Saturday night in the
50s and lower 60s.
.LONG TERM /MONDAY THROUGH THURSDAY/...Good consistency in the
models through Wednesday in the extended period with the pattern
we have seen most of July in place, upper level trough offshore to
the northwest and upper level ridge to the east with low level
onshore flow keeping highs near normal. Models having a hard time
latching on to a solution for Thursday. Both operational runs
showing an organized front reaching the area with the GFS stronger
with the front versus the ECMWF. Model blend giving a nod to
climatology with only slight chance or chance pops for the area
Thursday. Model ensembles more excited about the front with both
the GFS and ECMWF having over half the ensemble solutions showing
precipitation for Western Washington. Have stayed with the model
blend pops for now but if the trend continues look for the pops
to increase for Thursday. Seattle needs to get to August 8th to
tied the record day streak of 55 days. Rain Thursday would end
the dry streak at 51 days. Felton
&&
.AVIATION...Stratus/low clouds continue to be confined to the Coast
and Strait of Juan de Fuca this morning, with KHQM and KCLM expected
to be the only TAF sites that experience LIFR-IFR ceilings. Stratus
will again retreat from these airfields back to the Coast by the
afternoon. FEW-SCT mid level clouds are likely to pass over all TAF
sites today, becoming more widespread tonight. Winds light early
this morning under 5 kts, becoming N 6-12kts this afternoon (more W
at CLM and HQM and more S at BLI)
KSEA...VFR, with FEW-SCT mid level clouds at times. Winds N 5-10kts.
Kovacik
&&
.MARINE...Onshore flow will dominate the waters through the weekend
and into early next week as high pressure continues offshore and
lower pressure remains inland. The main marine forecast concern each
day will be the strength of the westerly push down the Strait of
Juan de Fuca each evening. Gradients appear a bit stronger with the
latest guidance such that gale force winds appear possible Saturday
night, Sunday night, and Monday night. Have reflected this potential
in the latest forecast update. Otherwise, westerly pushes each
evening appear to remain at small craft level. Gale force wind
events in the Strait Sat-Mon nights will also likely result in SCA
level winds at Admiralty Inlet and the Northern Inland Waters. SCA
level winds also appear promising at times over the Coastal Waters
through the weekend.
Kovacik
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Heat Advisory until 11 PM PDT Saturday for Cascades of Pierce
and Lewis Counties-Cascades of Snohomish and King Counties-
Cascades of Whatcom and Skagit Counties-East Puget Sound
Lowlands-Southwest Interior-Western Whatcom County.
PZ...Small Craft Advisory from 2 PM this afternoon to 5 PM PDT
Saturday for Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater Out 10 Nm.
Small Craft Advisory until 5 AM PDT early this morning for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 5 PM this afternoon to 8 AM PDT
Saturday for Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 11 PM this evening to 5 AM PDT
Saturday for Admiralty Inlet-Northern Inland Waters
Including The San Juan Islands.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:24 PM PDT | Gale Warning | SEW | 5 hr | |
| Jul 29, 8:24 PM PDT | Small Craft Advisory | SEW | 9 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.